Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 31, 2011, 6:16 PM CDT for 4 counties in Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 31, 2011, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Portage County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 115 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WUUS53 KGRB 312316 SVRGRB WIC097-135-137-141-010000- /O.NEW.KGRB.SV.W.0100.110731T2316Z-110801T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 616 PM CDT SUN JUL 31 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PORTAGE COUNTY IN CENTRAL WISCONSIN... SOUTHWESTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN... NORTHERN WAUSHARA COUNTY IN CENTRAL WISCONSIN... SOUTHEASTERN WOOD COUNTY IN CENTRAL WISCONSIN... * UNTIL 700 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF WISCONSIN RAPIDS...AND MOVING EAST AT 45 MPH. AT 612 PM CDT...ONE INCH HAIL WAS REPORTED IN WISCONSIN RAPIDS WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PLAINFIELD...BANCROFT...KEENE...ALMOND...BLAINE...WILD ROSE...RURAL AND KING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4430 8986 4445 8985 4432 8900 4408 8907 TIME...MOT...LOC 2316Z 283DEG 37KT 4434 8970 WIND...HAIL 60MPH 1.00IN $$ MPC
2 follow-up statements
363 WWUS53 KGRB 312333 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 633 PM CDT SUN JUL 31 2011 WIC141-312342- /O.CAN.KGRB.SV.W.0100.000000T0000Z-110801T0000Z/ WOOD WI- 633 PM CDT SUN JUL 31 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4428 8972 4442 8972 4432 8900 4408 8907 TIME...MOT...LOC 2332Z 283DEG 35KT 4430 8950 $$ WIC097-135-137-010000- /O.CON.KGRB.SV.W.0100.000000T0000Z-110801T0000Z/ WAUSHARA WI-WAUPACA WI-PORTAGE WI- 633 PM CDT SUN JUL 31 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN PORTAGE...SOUTHWESTERN WAUPACA AND NORTHERN WAUSHARA COUNTIES UNTIL 700 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF PLAINFIELD...OR 14 MILES SOUTH OF STEVENS POINT...MOVING EAST AT 40 MPH. IN ADDITION...AT 627 PM...AN AMATEUR RADIO OPERATOR REPORTED ONE INCH IN WISCONSIN RAPIDS WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAINFIELD...KEENE...ALMOND...BLAINE...WILD ROSE...RURAL...KING AND SAXEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4428 8972 4442 8972 4432 8900 4408 8907 TIME...MOT...LOC 2332Z 283DEG 35KT 4430 8950 WIND...HAIL 60MPH 1.00IN $$ MPC
675 WWUS53 KGRB 312348 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 648 PM CDT SUN JUL 31 2011 WIC097-135-137-010000- /O.CON.KGRB.SV.W.0100.000000T0000Z-110801T0000Z/ WAUSHARA WI-WAUPACA WI-PORTAGE WI- 648 PM CDT SUN JUL 31 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PORTAGE...SOUTHWESTERN WAUPACA AND NORTH CENTRAL WAUSHARA COUNTIES UNTIL 700 PM CDT... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF PLAINFIELD...OR 14 MILES WEST OF WAUPACA...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WILD ROSE...KING...SAXEVILLE...LIND CENTER AND PINE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4422 8950 4439 8949 4432 8900 4408 8907 TIME...MOT...LOC 2348Z 283DEG 35KT 4426 8929 WIND...HAIL 60MPH 1.00IN $$ MPC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:56 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 31, 2:56 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CDT SUN JUL 31 2011 .SHORT TERM...TNGT AND MON. MAIN FCST CONCERNS REMAIN ON PCPN TRENDS BOTH THIS EVENING AND AGAIN MON AFTERNOON. OTHERWISE... CONTINUED VERY WARM AND RATHER HUMID OVER THE NXT 24 HOURS. THE 19Z MSAS SFC ANALYSIS INDICATED A WEAK CDFNT EXTENDED FROM ERN SECTIONS OF UPR MID W-SW THRU NRN WI TOWARD THE MSP AREA. THIS FNT HAS BEEN QUIET SO FAR...HOWEVER A FEW SHWRS HAVE RECENTLY POPPED UP OVER CNTRL WI WHERE STRONGER INSTABILITY AXIS RESIDES. VSBL SATL AND RADAR MOSAIC SHOWING MORE TSTMS OVER THE NRN PLAINS AS THE FNTL BNDRY ALREADY RETURNING NORTH AS A WRMFNT. DIFFUSE CDFNT TO SAG INTO CNTRL/E-CNTRL WI TNGT AND COME TO A GRINDING HALT AS IT ENCOUNTERS THE DOMINATING UPR RDG OVER THE CNTRL CONUS. EVEN WITH COOLING TNGT...INSTABILITY REMAINS MODEST AND WITH THE FNTL BNDRY IN OUR VCNTY...HARD TO DROP POPS OVER CNTRL/E-CNTRL WI. NRN WI SHOULD SEE ENUF DRYING (DEW PTS IN THE 50S) TO GO WITH A DRY FCST AND MUCH MORE COMFORTABLE CONDITIONS. MIN TEMPS TO HAVE QUITE A RANGE WITH LWR 50S NEAR THE MI BORDER TO THE UPR 60S OVER THE FOX VALLEY. FNTL BNDRY IS FCST TO REMAIN HUNG UP ACROSS CNTRL WI ON MON...BUT MAIN CONCERN IS PSBL MCV DEVELOPMENT DUE TO THE STG TSTMS TAKING PLACE OVER THE NRN PLAINS/UPR MS VALLEY. THE NAM/GFS BRING THIS MCV TOWARD WI MON AFTERNOON WITH TSTMS PUSHING INTO NE WI DURING THE AFTERNOON. THE CANADIAN/UKMET KEEP THIS MCV FARTHER NORTH AND WEST WITH NO TSTMS REACHING NE WI BY 00Z TUE. THE ECMWF IS SOMEWHERE IN BETWEEN BY BRINGING PCPN INTO NW WI LATER IN THE DAY. HAVE HEDGED FCST TOWARD A NAM/GFS/ECMWF COMPROMISE BASED ON THE CORFIDI VECTORS/THICKNESSES WHICH WOULD BRING ANY COMPLEX TOWARD WI. WL NEED TO WATCH FOR SVR ONCE AGAIN AS INSTABILITY/SHEAR TO BE SUFFICIENT AND THE FNTL BNDRY TO ACT AS A FOCUS. HAVE GONE WITH THE COOLER END OF GUID BASED ON MORE CLDS DURING PEAK HEATING. NONETHELESS...YET ANOTHER DAY OF ABV NORMAL TEMPS WITH MID TO UPR 80S EXPECTED AND HEAT INDICES IN THE 92 TO 98 RANGE IN THE AFTERNOON. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. TIMING/HEAVY RAIN CHANCES CONTINUE TO HIGHLIGHT FORECAST CONCERNS. WESTERLIES REMAIN ALONG THE CANADA AND UNITED STATES BORDER. TRANSITING SHORTWAVE TROUGHS WILL CONTINUE TO BRING CHANCES OF STORMS. FOCUS OF FORECAST ON SYSTEM MOVING EAST OUT OF THE PAC NW INTO THE NORTHERN PLAINS MON EVENING. SURFACE LOW TO SHIFT EAST THRU NORTHERN MN MONDAY NIGHT AND UPPER MI TUE. SEVERE MCS EXPECTED TO DEVELOP MON/MON NIGHT TIME FRAME TO THE WEST AS SIG LOW LEVEL JET INTERSECTS WARM FRONT. PLENTY OF INSTABILITY/MOISTURE TO WORK WITH OVER STATE WITH PW'S AT +2 AND CAPES AT 2 TO 3K. THUS MCS EXPECTED TO STAY TOGETHER AS IT TRACKS EAST INTO WI. MODELS AT THIS TIME CARRY IT OVER NORTHWOODS...THOUGH CORFIDI VECTORS/THICKNESS PATTERN SUGGEST MAY TAKE A TRACK A BIT FURTHER SOUTH THROUGH THE CWA. HEAVY RAIN EXPECTED...WILL CONTINUE TO HIGHLIGHT IN THE HWO. TEMPERATURES TRICKY ON TUE WITH RAIN/CLOUDS EXPECTED. HAVE UNDERCUT GUIDANCE...THOUGH MAY NOT HAVE GONE FAR ENOUGH OVER THE NORTH. HIGH PRESSURE TO RETURN ON WED. DAYS IN THE LATER PERIODS...DAYS 4 THROUGH 7...IN WHICH TO ADD POPS NOT OVERLY CLEAR IN MID RANGE MODELS. TREND IS FOR HEIGHTS TO DECREASE WITH STORM TRACK SUPPRESSED A BIT SOUTH. MODELS FAIRLY CONSISTENT ON MAINTAINING A BOUNDARY MORE OVER CENTRAL IL. TWO SHORT WAVE TROFS EXPECTED TO MOVE THROUGH CANADA THIS PERIOD..DURING THU NIGHT/FRI PERIOD AND AGAIN SOMETIME SUN. WILL KEEP SMALL POPS IN ON THU/FRI PERIOD...BUT STAY DRY REMAINDER OF PERIOD ATTM. TEMPS STILL EXPECTED TO RUN ABOVE NORMAL. && .AVIATION...SCT TSTMS TO IMPACT THE GRB AND OSH TAF SITES THIS EVENING...OTHERWISE VFR CONDITIONS EXPECTED THRU MIDNGT. CLEARING SKIES NORTH WITH LGT WINDS WL LIKELY ALLOW FOG TO DVLP OVERNIGHT AND BRING MVFR VSBYS TO THE RHI...AUW AND CWA SITES. IF ENUF BREAKS IN THE CLDS OCCUR FARTHER SOUTH...PATCHY FOG WITH MVFR VSBYS ALSO PSBL AT THE GRB...ATW AND OSH TAF SITES. VFR CONDITIONS TO RETURN AFTER 14Z MON AS ANY FOG BURNS OFF. WL NEED TO WATCH FOR ANOTHER ROUND OF TSTMS APPROACH NE WI MON AFTERNOON AS THE FNTL BNDRY BEGINS TO LIFT NORTH AS A WRMFNT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TE
Hazardous weather outlook, Jul 31, 11:33 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1133 AM CDT SUN JUL 31 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1133 AM CDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON...AND A CHANCE WILL LINGER INTO THE NIGHT OVER CENTRAL AND EAST CENTRAL WISCONSIN. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE STRONG WINDS AND LARGE HAIL. ALTHOUGH A SEVERE STORM CANNOT BE RULED OUT ANYWHERE IN THE AREA...THE GREATEST RISK WILL BE OVER EAST CENTRAL WISCONSIN...AND OCCUR BETWEEN 200 PM AND 900 PM. IN ADDITION TO THE THUNDERSTORMS...VERY WARM AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT INDEX VALUES WILL REACH THE 90 TO 95 DEGREE RANGE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY AT SOME POINT MONDAY NIGHT AND/OR TUESDAY. THE STORMS WILL LIKELY GENERATE HEAVY RAINFALL. STRONG WINDS AND HAIL ARE ALSO POSSIBLE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILED INFORMATION ON THE POTENTIAL FOR SEVERE WEATHER WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. LMZ521-522-541>543-011645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1133 AM CDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD PRODUCE STRONG WINDS...REDUCED VISIBILITIES DUE TO HEAVY RAIN...AND ROUGH WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY AT SOME POINT MONDAY NIGHT AND/OR TUESDAY. SOME OF THE STORMS COULD PRODUCE STRONG WINDS...LARGE HAIL...ROUGH WATERS AND REDUCED VISIBILITY DUE TO HEAVY RAIN. FOG OR HAZE COULD RESTRICT THE VISIBILITY ENOUGH TO POSE A HAZARD TO BOATERS AT TIMES EARLY IN THE WEEK. AK
In the hours before
Special weather statement, Jul 31, 5:29 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 529 PM CDT SUN JUL 31 2011 WIZ036-037-045-312330- PORTAGE-WAUPACA-WAUSHARA- 529 PM CDT SUN JUL 31 2011 ...STRONG THUNDERSTORMS DEVELOPING OVER CENTRAL WISCONSIN... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 11 MILES NORTHWEST OF WAUPACA... MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...WINDS 40 TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WAUPACA BY 550 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
Local storm report, Jul 31, 6:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
602 PM CDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 2 NW WAUPACA 44.36N 89.09W
07/31/2011 M0.25 INCH WAUPACA WI STORM CHASER
ALSO ESTIMATED 45 MPH WINDS.
&&
RICHMLocal storm report, Jul 31, 6:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
07/31/2011 M0.88 INCH WOOD WI STORM CHASER
&&
RICHMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:28 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.